Alert archive / Michigan / River Flood Warnings in 2011
River Flood Warning 23, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Nov 29, 2011, 10:09 AM EST for Jackson County, Michigan. It took effect at Nov 30, 2011, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2011, 10:09 AM EST (15:09 UTC)
- In effect from
- Nov 30, 2011, 1:00 AM EST
- Expired
- Nov 29, 2011, 3:38 PM EST
- In force
- Issued by
- NWS Grand Rapids, MI
- Flood severity
- Minor
County Jackson County, MI
The radar
The Detroit radar (KDTX), 93 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River at Jackson (JACM4).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 15 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04109000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
875 WGUS43 KGRR 291509 FLWGRR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1009 AM EST TUE NOV 29 2011 ...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT JACKSON AFFECTING JACKSON COUNTY .RAINFALL OVER THE PAST 24 HOURS RANGED FROM THREE QUARTERS TO ONE INCH OVER THE JACKSON AREA. THE CURRENT FORECAST CALLS FOR AN ADDITIONAL ONE TO TWO INCHES OF RAIN OVER THE NEXT 24 HOURS. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK YOU OFF YOUR FEET... AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR. NEVER TRY TO WALK... SWIM... OR DRIVE THROUGH SUCH SWIFT WATER. IF YOU COME UPON FLOOD WATERS... STOP... TURN AROUND AND GO ANOTHER WAY. THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW ITS FLOOD STAGE. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE AT WWW.WEATHER.GOV/GRR. && MIC075-301709- /O.NEW.KGRR.FL.W.0023.111130T0600Z-111205T1800Z/ /JACM4.1.ER.111130T0600Z.111203T0600Z.111205T0600Z.NO/ 1009 AM EST TUE NOV 29 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLOOD WARNING FOR THE GRAND RIVER AT JACKSON. * FROM LATE TONIGHT TO MONDAY AFTERNOON. * AT 8:45 AM TUESDAY THE STAGE WAS 12.4 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY EARLY WEDNESDAY MORNING. * IMPACT...AT 14.0 FEET...EXPECT MINOR FLOODING OF LOW LYING AREAS * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 14.1 FEET ON JAN 5 2007. $$
1 follow-up statement
335 WGUS83 KGRR 292038 FLSGRR FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 338 PM EST TUE NOV 29 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN... GRAND RIVER AT JACKSON AFFECTING JACKSON COUNTY .NEW MODEL GUIDANCE SUGGEST LESS PRECIPITATION OVER THE NEXT 24 HOURS...AS A RESULT THE RIVER CREST HAS BEEN LOWERED BELOW FLOOD STAGE. THE FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION. ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE AT WWW.WEATHER.GOV/GRR. && MIC075-292108- /O.CAN.KGRR.FL.W.0023.000000T0000Z-111205T1800Z/ /JACM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 338 PM EST TUE NOV 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE GRAND RIVER AT JACKSON. * AT 2:45 PM TUESDAY THE STAGE WAS 12.0 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.9 FEET AFTER MIDNIGHT TONIGHT. * IMPACT...AT 13.0 FEET...RIVER IS BANKFULL. RIVER BEGINS TO FLOW INTO LOW LYING AREAS $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Nov 29, 6:40 AM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Nov 29, 6:40 AM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
640 AM EST TUE NOV 29 2011
LATEST UPDATE...AVIATION...
.SYNOPSIS...(400 AM EST TUE NOV 29 2011)
LOW PRESSURE OVER THE LOWER OHIO VALLEY REGION EARLY THIS MORNING
WILL MOVE NORTHEAST BRINGING SIGNIFICANT RAINFALL TO SOUTHERN LOWER
MICHIGAN TODAY. RAIN MAY BE HEAVY AT TIMES AND COULD LEAD TO SOME
NUISANCE TYPE URBAN AND SMALL STREAM FLOODING... PARTICULARLY SOUTH
AND EAST OF GRAND RAPIDS.
RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON AND EARLY EVENING.
CURRENT INDICATIONS ARE THAT FOUR TO EIGHT INCHES OF SNOW ARE LIKELY
MAINLY NEAR TO EAST OF A LINE FROM KALAMAZOO TO ALMA WHERE SNOW MAY
BECOME HEAVY AT TIMES THROUGH THE EVENING. TRAVEL WILL BECOME VERY
HAZARDOUS ACROSS THOSE AREAS TONIGHT THROUGH EARLY WEDNESDAY
MORNING. THE WEATHER WILL BECOME MUCH MORE TRANQUIL WEDNESDAY
THROUGH THURSDAY INTO FRIDAY.
&&
.SHORT TERM...(400 AM EST TUE NOV 29 2011)
(TODAY THROUGH TONIGHT)
VERY ACTIVE WX IN THE SHORT TERM WITH NUMEROUS FCST CHALLENGES
INCLUDING DETERMINING RAINFALL AMOUNTS AND POTENTIAL FOR FLOODING.
WE ALSO NEED TO TIME THE CHANGEOVER FROM RAIN TO SNOW AND ASSESS
POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS ACROSS PORTIONS OF OUR
FCST AREA. SHORT TERM FCST TWEAKS INCLUDED RAMPING UP FCST SNOW
ACCUMULATIONS PARTICULARLY NEAR TO SE OF A LINE FROM AZO TO ALMA. WE
ALSO ISSUED A WINTER STORM WATCH FOR OUR SOUTH/SE/EASTERN FCST AREA
INCLUDING THE AZO... BTL... LAN AND JXN METRO AREAS.
KGRR/RGNL RADAR TRENDS EARLY THIS MORNING SHOW A LARGE AREA OF
RAINFALL FROM SOUTHERN MI SOUTH ACROSS IN/OH TO THE NORTH OF THE LOW
OVER THE NORTHERN TN VALLEY REGION. A BIT OF SLEET OR EVEN LIGHT
SNOW MAY MIX IN WITH RAIN EARLY THIS MORNING AS INDICATED BY RGNL
SFC OBS BEFORE TRANSITIONING TO ALL RAIN. GIVEN THE RGNL RADAR
TRENDS AND FCST QPF TODAY (STORM TOTAL RAINFALL OF 1 TO 2 INCHES
POSSIBLE ACROSS ROUGHLY THE SE THIRD OF OUR FCST AREA WITH LOCALLY
HIGHER AMOUNTS) WE WILL CONTINUE THE FLOOD WATCH FOR THAT AREA.
GIVEN ANTECEDENT SATURATED CONDITIONS WE EXPECT SOME PONDING OF
WATER IN LOW LYING AREAS AND SOME NUISANCE TYPE URBAN AND SMALL
STREAM FLOODING. HOWEVER SIGNIFICANT FLOODING IS UNLIKELY. PLEASE
REF HYDRO SECTION BELOW FOR FURTHER DETAILS.
STRONG NORTHERLY WINDS AND COOL AIR ADVECTION WILL CAUSE TEMPS TO
FALL SLOWLY THROUGH THE 30S AFTER 18Z-19Z THIS AFTN. NORTH WINDS OF
15 TO 30 MPH ARE ANTICIPATED WITH POTENTIAL FOR SOME HIGHER GUSTS TO
35 MPH BY LATE MORNING/AFTN. A CONSENSUS OF 00Z GUIDANCE FCST TEMP
PROFILES/SOUNDINGS AND SREF PROBABALISTIC GUIDANCE FOR PCPN TYPE AS
WELL AS LOWER LEVEL CRITICAL THICKNESS TOOLS SUGGEST THAT RAIN WILL
CHANGE TO SNOW BY LATE AFTN (MAINLY IN THE 21Z-23Z TIME FRAME). I AM
CONCERNED THOUGH THAT GIVEN THE STRENGTH OF THE NORTHERLY FLOW CAA
THAT THIS CHANGE OVER COULD OCCUR AN HOUR OR TWO EARLIER... THUS
POTENTIALLY HAVING A GREATER AFFECT ON THE LATE AFTN COMMUTE AND
TOTAL SNOW ACCUMS FOR THIS EVENT. THIS IS SOMETHING THAT THE DAY
SHIFT WILL NEED TO MONITOR CLOSELY.
SNOW MAY BECOME HEAVY AT TIMES THROUGH THE EVENING JUST
SOUTH/SOUTHEAST/EAST OF GRR INCLUDING THE AZO... BTL... LAN AND JXN
METRO AREAS. IT IS NOTED THAT 00Z NAM GUIDANCE HAS CONTINUED IT/S
TREND FROM YESTERDAY OF GOING COLDER WITH MORE SNOW... MORE IN LINE
WITH THE GFS. NAM GUIDANCE FROM TWO TO THREE DAYS AGO WAS MUCH TOO
WARM. A CONSENSUS OF 00Z NAM/GFS GUIDANCE TIME HEIGHT RH X-SECTIONS
AND FCST SOUNDINGS SHOW DEEP MOISTURE THROUGH THE DGZ. OMEGAS
THROUGH THE DGZ ARE STRONG... POTENTIALLY REACHING AT LEAST 20-30
MICROBARS/SEC EARLY THIS EVENING. THIS IS LARGELY ATTRIBUTABLE TO
STRONG MID LEVEL F-VECTOR CONVERGENCE IN THE MEAN 500-700 MB LAYER
ORIENTED SW TO NE FROM AZO TO LAN BY 00Z THIS EVE.
THIS COMBINATION OF STRONG LIFT AND DEEP MOISTURE THROUGH THE DGZ
MAY YIELD SNOWFALL RATES IN EXCESS OF AN INCH PER HOUR AT TIMES
THROUGH THE EVENING... A NOTION SUPPORTED BY SREF 28/21Z
PROBABILISTIC GUIDANCE FOR THAT PARAMETER. THE DEPTH OF THE DGZ IS
SOMEWHAT A LIMITING FACTOR BUT CERTAINLY SUFFICIENT ENOUGH AT > 50
MB BUT PROBABLY LESS THAN 100 MB IN DEPTH. THE POTENTIAL FOR
SIGNIFICANT SNOW THROUGH THE EVENING ACROSS OUR SE FCST AREA WILL
ALSO BE ENHANCED SIGNIFICANTLY BY DEFORMATION ZONE PROCESSES THROUGH
AT LEAST 06Z... BEFORE HEAVIER SNOW BEGINS TO MOVE EAST OF OUR
AREA.
AT THIS TIME WE BELIEVE THE MOST LIKELY OUTCOME IS FOR A SWATH OF AT
LEAST 4 TO 8 INCHES OF SNOW FALLING FROM LATE AFTN THROUGH THE LATE
EVENING HOURS NEAR TO SE OF A LINE FROM AZO TO ALMA. I WOULD NOT BE
SURPRISED TO SEE LOCALLY HIGHER AMOUNTS REACH AROUND TEN INCHES IN
THE AREA OF STRONGEST MID LEVEL F VECTOR CONVERGENCE AND
CORRESPONDING STRONGEST OMEGAS THROUGH THE DGZ COLOCATED IN THE AREA
WHERE DEFORMATION ZONE SNOW WILL LINGER.
TRAVEL MAY BECOME HAZARDOUS ACROSS THE WATCH AREA BY LATE AFTN/EARLY
EVE WITH RAPIDLY DETERIORATING TRAVEL CONDITIONS LIKELY THROUGH THE
EVENING AND OVERNIGHT PERIOD AND FOR THE WEDNESDAY MORNING COMMUTE
DUE TO STRONG WINDS AND FALLING TEMPS AFTER SNOW ENDS... NOT TO
MENTION POTENTIAL FOR VERY LOW SFC VISBYS IN HEAVY SNOW THIS
EVENING. CONDITIONS WILL LIKELY NOT IMPROVE UNTIL LATE WEDNESDAY
MORNING/AFTERNOON AS WIND SPEEDS DIMINISH AND TEMPS REBOUND TO ABOVE
FREEZING WITH SOME SUN FOR WEDNESDAY.
THANKS FOR EXTENSIVE COORDINATION ON THE FCST AND WINTER STORM WATCH
HEADLINE DTX AND IWX.
&&
.LONG TERM...(400 AM EST TUE NOV 29 2011)
(WEDNESDAY THROUGH MONDAY)
DECENT AGREEMENT AMONGST THE MODELS IN PULLING THE STORM AWAY FROM
THE REGION EARLY ON WED. STILL SOME WRAP AROUND MOISTURE IN THE -12
TO -18 DEG C RANGE TO START THE DAY OVER BY LAN...THU I KEPT A LOW
RISK FOR SNOW GOING. WARM AIR ADVECTION FOR THU AHEAD OF THE COLD
FRONT. THIS FRONT TRACKS THROUGH THE REGION THU NIGHT INTO FRI WITH
ONLY A CHANCE FOR SNOW SHOWERS. THE BETTER FORCING STAYS UP IN
NORTHERN LOWER MI. THEN FOR SAT THE FRONTAL ZONE WILL BE SITUATED
ACROSS LOWER MI WITH A WAVE OF LOW PRESSURE RIDING UP IT FROM THE
PLAINS. THIS FEATURE COULD BRING SOME SNOW OR RAIN TO THE AREA
MAINLY SAT NIGHT INTO SUN. AFTER THAT A CONSIDERABLE COOL DOWN FOR
EARLY NEXT WEEK.
&&
.AVIATION...(640 AM EST TUE NOV 29 2011)
IFR CONDITIONS COVER MOST OF THE SOUTHERN TAF SITES
KJXN...KLAN...KBTL AND KAZO. THERE ARE SOME HOLES SHOWING UP
THOUGH...WHERE CONDITIONS RISE TO MVFR. THAT MAY BE THE CASE FOR
THE MORNING AS THE LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTH.
RAIN WILL CONTINUE ACROSS THESE TAFS SITE INTO THE AFTERNOON...THEN
A TRANSITION TO SNOW OCCURS DURING THE LATE AFTERNOON HOURS AS THE
STORM PASSES BY TO THE NORTHEAST. THE COLD AIR THAT FILTERS IN FROM
THE SOUTHWEST WILL ALLOW FOR THIS TRANSITION TO OCCUR. THE SNOW
COULD IMPACT FLIGHTS AS RATES COULD BE HEAVY. IFR OR LOWER
CONDITIONS TO CONTINUE. AFTER ROUGHLY 06Z WE WILL SEE IMPROVEMENT
FROM THE WEST WITH THE IFR BEING SHIFTED TO THE EAST OF THE TAF
SITES.
FOR KGRR AND KMKG IT APPEARS THAT THE IFR WILL STAY JUST EAST OF
KGRR TODAY...BUT IT WILL BE A CLOSE CALL.
WINDS AT TAF SITES SHOULD GUST OVER 25 KNOTS AT TIMES TODAY.
&&
.MARINE...(400 AM EST TUE NOV 29 2011)
A GALE WARNING IS IN EFFECT THROUGH WEDNESDAY AFTERNOON. NORTHERLY
GALES OF 35 TO 40 KTS ARE ANTICIPATED TODAY THROUGH TONIGHT INTO
WEDNESDAY BEFORE WINDS BACK TO THE NORTHWEST AND DIMINISH WEDNESDAY.
WAVE HEIGHTS TODAY WILL BUILD TO 8 TO 12 FEET WITH POTENTIAL FOR
EVEN HIGHER WAVES LATE TODAY THROUGH TONIGHT ACROSS OUR SOUTHERN
NEARSHORE ZONES.
&&
.HYDROLOGY...(400 AM EST TUE NOV 29 2011)
1 TO 2 INCHES OF STORM TOTAL RAINFALL WITH A FEW LOCALLY HIGHER
AMOUNTS IS FCST TODAY FROM GRR TO THE SOUTH AND EAST... WITH HIGHEST
AMOUNTS ANTICIPATED NEAR TO SE OF A LINE FROM AZO TO LAN. GIVEN
RECENT RAINS AND SATURATED CONDITIONS... AN AREAL FLOOD WATCH
CONTINUES IN EFFECT SOUTH AND EAST OF GRR FOR TODAY THROUGH TONIGHT
INTO WEDNESDAY MORNING.
KGRR RADAR TRENDS EARLY THIS MORNING CONTINUE TO SHOW SIGNIFICANT
RAINFALL MOVING INTO OUR SE FCST AREA. RGNL RADAR TRENDS SHOW AN
EXPANSIVE AREA OF RAINFALL OFF TO THE SSE ACROSS IN/OH THAT WILL
CONTINUE TO MOVE NNW INTO THE AREA UNDER THE FLOOD WATCH THROUGH THE
DAY.
THE RAIN MAY FORCE SMALLER CREEKS AND STREAMS OUT OF THEIR BANKS AND
RESULT IN STANDING WATER ON ROADWAYS AND IN LOW LYING AREAS. AFTER
THE RAIN HAS FALLEN... MAINSTEM RIVERS WILL LIKELY RISE THROUGH THE
UPCOMING WEEK. SOME WILL REACH AND POSSIBLY EXCEED ACTION STAGE.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH IN EFFECT FOR KALAMAZOO... CALHOUN...
JACKSON... BARRY... EATON... INGHAM.... IONIA... CLINTON... AND
GRATIOT COUNTIES FROM 4 PM THIS AFTERNOON THROUGH 9 AM
WEDNESDAY MORNING.
FLOOD WATCH... TODAY THROUGH WEDNESDAY MORNING...
GRATIOT... IONIA... CLINTON... ALLEGAN... BARRY...
EATON... INGHAM... VAN BUREN...KALAMAZOO... CALHOUN... JACKSON
COUNTIES.
LM...GALE WARNING IN EFFECT FOR THE ENTIRE NEARSHORE FROM EARLY THIS
MORNING THROUGH WED AFTERNOON.
&&
SYNOPSIS: LAURENS
SHORT TERM: LAURENS
LONG TERM: MJS
AVIATION: MJS
MARINE: LAURENS
HYDROLOGY: LAURENSHazardous weather outlook, Nov 29, 4:26 AM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 426 AM EST TUE NOV 29 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-300930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 426 AM EST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FLOODING IS POSSIBLE MAINLY EAST OF A KALAMAZOO TO ST JOHNS LINE. AS A RESULT A FLOOD WATCH HAS BEEN POSTED FOR THIS REGION THROUGH TONIGHT. HEAVY SNOW IS POSSIBLE AFTER THE RAIN CHANGES TO SNOW MAINLY EAST OF A KALAMAZOO TO MOUNT PLEASANT LINE IN THE 400 PM TO 700 PM TIMEFRAME. HEAVY SNOW WILL BE POSSIBLE INTO TONIGHT BEFORE IT TAPERS OFF AFTER MIDNIGHT. ROADS MAY BECOME SLICK AND VISIBILITIES POOR RESULTING IN HAZARDOUS TRAVEL CONDITIONS. AS A RESULT A WINTER STORM WATCH HAS BEEN ISSUED FOR THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WEDNESDAY MORNING COMMUTE MAY BE SLICK DUE TO SNOW COVERED ROADS. WATER LEVELS MAY BE HIGH WITH SOME FLOODING POSSIBLE WEDNESDAY AS A RESULT OF TODAYS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF A KALAMAZOO TO MOUNT PLEASANT LINE TODAY INTO TONIGHT. SUBMIT REPORTS OF HEAVY RAIN...FLOODING OR HEAVY SNOW. LMZ844>849-300930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 426 AM EST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE WARNINGS ARE IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT WILL CONTINUE INTO WEDNESDAY DUE TO THE GALE FORCE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF A KALAMAZOO TO MOUNT PLEASANT LINE TODAY INTO TONIGHT. SUBMIT REPORTS OF HEAVY RAIN...FLOODING OR HEAVY SNOW. MJS
In the hours before
Special weather statement, Nov 29, 5:52 AM EST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 552 AM EST TUE NOV 29 2011 MIZ046-051-052-056>059-064>067-071>074-291300- ISABELLA-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY- EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...MOUNT PLEASANT...GREENVILLE...ALMA... JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS... CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK... JACKSON 552 AM EST TUE NOV 29 2011 ...A FEW SLICK SPOTS POSSIBLE ON AREA ROADS EARLY THIS MORNING... SURFACE OBSERVATIONS INDICATE THAT SOME PATCHY SLEET AND FREEZING RAIN WERE OCCURRING EARLY THIS MORNING. THIS IN CONJUNCTION WITH SURFACE TEMPERATURES NEAR OR ONLY SLIGHTLY ABOVE THE FREEZING MARK MAY LEAD TO A FEW SLICK SPOTS ON AREA ROADS EARLY THIS MORNING AS WELL AS ON BRIDGES AND OVERPASSES. MJS
Local storm report, Nov 29, 7:02 AM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
702 AM EST TUE NOV 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM FREEZING RAIN 5 NW LANSING 42.79N 84.62W
11/29/2011 U0.00 INCH CLINTON MI BROADCAST MEDIA
ICE ACCUMULATION ON ELEVATED SURFACES IS OCCURRING NORTH
AND WEST OF LANSING. LOCATION IS APPROXIMATE.
&&
HOVINGLocal storm report, Nov 29, 8:06 AM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
806 AM EST TUE NOV 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN OKEMOS 42.72N 84.43W
11/29/2011 M0.70 INCH INGHAM MI TRAINED SPOTTER
RAINFALL TOTAL SINCE ROUGHLY MIDNIGHT. NO ICING ON
SURFACES IS OCCURRING ALTHOUGH THE TEMPERATURE IS
HOVERING AROUND 32F.
&&
HOVINGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 9:11 PM EST | River Flood Advisory | GRR | Ionia | 62 hr |
| Nov 28, 9:11 PM EST | River Flood Advisory | GRR | Ingham | 11 days |
| Nov 28, 9:11 PM EST | River Flood Advisory | GRR | Calhoun | 50 hr |
| Nov 28, 9:11 PM EST | River Flood Advisory | GRR | Kalamazoo | 17 days |
| Nov 29, 3:30 AM EST | Winter Storm Watch | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 3 more | 8 hr |
| Nov 29, 11:48 AM EST | Winter Weather Advisory | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 3 more | 21 hr |
Nearby
River Flood Warnings in Michigan, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.